Alert archive / Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 46, NWS Blacksburg, VA

June 3, 2010Henry County, City of Martinsville, Virginia; Rockingham County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 3, 2010, 5:34 PM EDT for Henry County, City of Martinsville, Virginia; Rockingham County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2010, 5:34 PM EDT (21:34 UTC)
Expired
Jun 3, 2010, 8:16 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Rockingham County, NC, City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS51 KRNK 032134
FFWRNK
NCC157-VAC089-690-040330-
/O.NEW.KRNK.FF.W.0046.100603T2134Z-100604T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT THU JUN 3 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1130 PM EDT.

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR PRICE...OR NEAR
  RIDGEWAY...MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COLLINSVILLE...VILLA HEIGHTS...MARTINSVILLE CITY...MARTINSVILLE
  AIRPORT...FIGSBORO...RIDGEWAY...CHATMOSS...LEATHERWOOD...EDEN...
  AXTON AND MOUNTAIN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA. UP TO 3 INCHES OF RAIN HAD PREVIOUS FALLEN IN EXTREME 
NORTHWESTERN ROCKINGHAM COUNTY...AND THIS REGION WILL BE SUSCEPTIBLE 
TO FLOODING...ESPECIALLY NEAR THE MAYO RIVER AND BUFFALO CREEK. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3647 8003 3679 8004 3680 8002 3680 7982
      3678 7977 3680 7973 3679 7965 3655 7972
      3655 7971 3646 7972

$$
1 follow-up statement
612 
WGUS71 KRNK 040016
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT THU JUN 3 2010

NCC157-VAC089-690-040024-
/O.CAN.KRNK.FF.W.0046.000000T0000Z-100604T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-CITY OF MARTINSVILLE VA-HENRY VA-
816 PM EDT THU JUN 3 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
MARTINSVILLE... HENRY AND NORTHWESTERN ROCKINGHAM COUNTIES...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. PLEASE REPORT ANY FLOODING OR CLOSED 
ROADS AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3647 8003 3679 8004 3680 8002 3680 7982
      3678 7977 3680 7973 3679 7965 3655 7972
      3655 7971 3646 7972

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:57 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 3, 3:57 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT THU JUN 3 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY AND
STALL TO OUR NORTH ACROSS THE CENTRAL APPALACHIANS. THIS FRONT
WILL REMAIN NEARLY STATIONARY INTO SATURDAY...WITH WEAK
DISTURBANCES MOVING ALONG IT GENERATING AREAS OF SHOWERS AND
THUNDERSTORMS. THE FRONT STRENGTHENS AND MOVES THROUGH THE MID
ATLANTIC REGION SUNDAY...SWEEPING WELL SOUTH OF THE AREA MONDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM...KFCX 88D SHOWED A BROKEN LINE OF SHOWERS AND STORMS
ACROSS THE AREA FROM ROUGHLY NATURAL BRIDGE TO NEAR CHATHAM TO JUST
NORTH OF WILKESBORO. THIS ACTIVITY IS A RESULT OF SURFACE
TEMPERATURES REACHING THE CONVECTIVE TEMPERATURE ALONG WITH THE AREA
BEING IMPACTING BY THE SOUTHERN TIP OF A TROUGH OF LOW PRESSURE
MOVING THROUGH PRIMARILY NORTHERN VIRGINIA AND MARYLAND. ANTICIPATE
THE COVERAGE ASSOCIATED WITH THIS ACTIVITY TO PUSH EAST OF THE
FORECAST AREA HEADING INTO THE EARLY EVENING. ADDITIONAL POP UP
SHOWERS AND STORMS ARE POSSIBLE ACROSS THE REGION AS WELL DURING
THIS TIME PERIOD. WE ARE ALSO WATCHING ANOTHER TROUGH OF LOW
PRESSURE MAKE ITS WAY THROUGH THE OHIO VALLEY. THIS FEATURE WILL BE
ARRIVING IN THE WEST LATER THIS EVENING...AND IT TOO WILL ACT AS A
FOCUS FOR ADDITIONAL SHOWERS AND STORMS. THIS ONE WILL ARRIVE PAST
PEAK HEATING SO THERE IS THE POTENTIAL FOR ONLY SCATTERED COVERAGE.
WILL LINGER DECREASING POPS THROUGHOUT THE REMAINDER OF THE NIGHT IN
THE MOUNTAINS. EXPECT ANOTHER MILD...HUMID NIGHT WITH PATCHY RIVER
AND MOUNTAIN VALLEY FOG. LOWS TONIGHT WILL BE IN THE LOW TO MID 60S
IN THE MOUNTAINS WITH MID 60S EAST OF THE BLUE RIDGE.

ON FRIDAY...EXPECT A SIMILAR PATTERN AS TODAY. A STATIONARY FRONT
WILL REMAIN NORTH OF THE AREA WITH WEAK DISTURBANCES MOVING ALONG
IT. AS THEY DO...THE SOUTHERN END OF THEIR ENERGY WILL IMPACT OUR
REGION ALONG WITH DAYTIME HEATING. BY THE AFTERNOON WE ARE EXPECTING
SCATTERED SHOWERS AND STORMS ACROSS THE REGION WITH A GREATER
CONCENTRATION ALONG THE CREST OF THE BLUE RIDGE. HIGHS TOMORROW WILL
RANGE FROM THE LOW TO MID 80S IN THE MOUNTAINS WITH UPPER 80S TO
AROUND 90 EAST OF THE BLUE RIDGE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
FORECAST AREA REMAINS ON THE EDGE OF THE  WESTERLIES INTO
SUNDAY...WITH A SERIES OF SHORT WAVES MOVG A FRONTAL BOUNDARY CLOSER
TO THE AREA THROUGH THE PERIOD. SHOWERS/TSTMS SHOULD BE MAINLY
DIURNAL FRIDAY...SO I HAVE CHC POPS THROUGH 200 AM SATURDAY...THEN
MAINLY DRY REST OF THE NIGHT. HIGHEST POPS FRI EVENING IN THE
FOOTHILLS AND PIEDMONT...AS WITH A SOUTHWEST LOW LEVEL FLOW STORMS
SHOULD DEVELOP IN THE MTNS/BLUE RIDGE AND MOVE EASTWARD LATE IN THE
AFTERNOON AND EVENING. SATURDAY HAS MORE OF A WEST LOW LEVEL
FLOW...SO MODELS ARE HINTING AT LESS CONVECTION IN THE
PIEDMONT...BUT WITH HIGH THETA-E VALUES/DEEP MOISTURE ACROSS THE
CWA- NAM ACTUALLY SHOWING A RIBBON OF HIGH VALUES RIGHT ACROSS THE
CWA AT 800 PM SATURDAY EVENING...THINK THAT TSTM ACTIVITY WILL
SPREAD INTO THE FOOTHILLS AND PIEDMONT. THE WEST WIND IS NOT
PARTICULARLY STRONG SATURDAY. COULD BE WIDESPREAD TSTMS SATURDAY
AFTERNOON/EVENING. I HAVE MAINTAINED CHC POPS THRU THE NIGHT IN THE
MTNS...AS THE FRONTAL BOUNDARY IS CLOSER TO THE AREA AND AN MCS MAY
AFFECT THE MTNS OVERNIGHT. ON SUNDAY...A RATHER STRONG COLD FRONT
FOR EARLY JUNE FINALLY MAKES A PUSH THROUGH THE AREA BY SUNDAY
NIGHT. TWO ISSUES ON SUNDAY REMAIN A UNIFORM WESTERLY FLOW ALOFT
HINDERING CONVECTION EAST OF THE MTNS...AND THE FRONT JUMPING INTO
THE EASTERN LEE TROF AN CONVECTION EXITING THE AREA SOONER THAN
FCST. FOR NOW...HAVE MAINTAINED THE HIGH CHC POPS ACROSS THE CWA
FOR SUNDAY. THETA-E RIDGE AXIS REMAINS ACROSS THE CWA...AND WITH
SUCH DEEP MOISTURE...THINK THAT THE WEST WINDS WILL NOT BE ENOUGH TO
HINDER TSTM DEVELOPMENT.

AGAIN...STAYED CLOSER TO THE WARM SIDE OF MOS WITH LOWS IN THE MUGGY
UPPER 50S INTO THE 60S AND HIGHS 80S MOUNTAINS TO LOW 90S SE THRU
SUNDAY PROVIDED AT LEAST PERIODS OF SUN.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS STILL IN GENERAL AGREEMENT THAT ZONAL UPPER FLOW WILL
TRANSITION TO A MORE AMPLIFIED PATTERN...WITH A 5H TROF ACROSS THE
EAST NEXT WEEK. MAIN QUESTION IS STRENGTH OF EASTERN TROF...WITH THE
12Z GFS ANOMALOUSLY STRONG WITH A COLD FRONTAL PASSAGE WED
NIGHT...AND THE 00Z ECMWF SHOWING A MUCH WEAKER FRONT IN THE SAME
TIME PERIOD. EITHER WAY IT LOOKS LIKE WE WILL BE SEEING A FAIRLY
STRONG COLD FRONT SUNDAY...AND DEPENDING ON TIMING MAY STILL HAVE
LINGERING SHOWERS/TSTMS IN THE EVENING...SO HAVE KEPT SOME CHC POPS
SUN EVE. OTHERWISE...THE FCST LOOKS FAIRLY DRY UNTIL WE START SEEING
SOME RETURN FLOW MOISTURE AND WARM ADVECTION TUE NIGHT AND WEDNESDAY
AHEAD OF THE WED NIGHT COLD FRONT. HAVE RAISED POPS ABOVE GUIDANCE
IN THE WED/WED NIGHT PERIOD...BUT STILL JUST CHC AT THIS POINT. HAVE
KEPT TEMPS ABOVE GUIDANCE THRU THE EXTENDED...AS THEY LOOKED TOO
COOL- ESPECIALLY HIGHS...FOR JUNE UNLESS WE HAVE CONSIDERABLE
CLOUDINESS. I EXPECT HIGHS NEAR NORMAL MONDAY THRU THURSDAY...WITH
HIGHS IN THE UPPER 70S MTNS AND LOWER TO MID 80S FOOTHILLS AND
PIEDMONT. LOWS RANGING FROM THE MID 50S TO LOWER 60S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
ISOLATED TO SCATTERED SHRA/TSRA HAVE FORMED NEAR THE CREST OF THE
BLUE RIDGE AND POINTS WEST EARLY THIS AFTERNOON. ANY DEVELOPMENT
HAS BEEN HEADING E-SE AROUND 10-15 KTS. EXPECTING COVERAGE TO
INCREASE THROUGH THE AFTERNOON...ESPECIALLY AFTER 21Z AS A
DISTURBANCE SKIRTING THE NORTHERN PART OF THE AREA HELPS TO ADD
EVEN MORE INSTABILITY TO THE REGION. MOST AREAS WILL REMAIN
VFR...HOWEVER SOME OF THE HEAVIER SHRA/TSRA MAY YIELD SOME
BRIEF...LOCALIZED MVFR CIGS AND MVFR/IFR VSBYS.

OVERNIGHT...PRECIPITATION WILL WANE IN MOST AREAS BY 04-06Z
LEAVING SOME SCT-BKN MID-HIGH LEVEL CLOUDS ACROSS THE REGION WITH
THE POTENTIAL FOR SOME PATCHY MVFR FOG TO DEVELOP AND LAST THROUGH
12-13Z.

FRIDAY MORNING WILL BRING A NEAR REPEAT OF THIS MORNING. VFR
CONDITIONS RETURN EVERYWHERE BY 13-14Z...AND CUMULUS DEVELOP
BEGINS BY 15-16Z. WE COULD SEE SOME ISOLATED SHRA/TSRA AFTER
16Z...BUT AT THIS TIME CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE
ANY PREVAILING WX AT ANY OF THE TERMINAL SITES.

A SIMILAR WEATHER PATTERN CAN BE EXPECTED FOR FRIDAY...
SATURDAY...AND SUNDAY WITH POTENTIAL FOR PATCHY MORNING
FOG...FOLLOWED BY A THREAT FOR THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS EACH DAY.

A MORE PRONOUNCED COLD FRONT SHOULD SWEEP THROUGH THE AREA LATE
SUNDAY LEAVING THE GENERAL AREA FREE AND CLEAR OF PRECIPITATION
FOR MONDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...DS
SHORT TERM...JJ
LONG TERM...JJ
AVIATION...DS
Hazardous weather outlook, Jun 3, 6:04 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 AM EDT THU JUN 3 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-041015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
604 AM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3:00 PM TODAY.

In the hours before

Special weather statement, Jun 3, 1:54 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 PM EDT THU JUN 3 2010

VAZ033-043-044-031845-
FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-
154 PM EDT THU JUN 3 2010

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND
PITTSYLVANIA COUNTIES...

AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SYDNORSVILLE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SNOW CREEK AROUND 215 PM...MOUNTAIN VALLEY
AROUND 230 PM AND CALLANDS AROUND 245 PM.

LAT...LON 3690 7951 3670 7964 3685 7992 3697 7983

MC
Local storm report, Jun 3, 3:17 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT THU JUN 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     4 S MADISON             36.33N 79.99W
06/02/2010                   ROCKINGHAM         NC   DEPT OF HIGHWAYS

            TREE DOWN NEAR INTERSECTION OF GOOSE ROAD AND ELLISBORO
            ROAD

0637 PM     TSTM WND DMG     5 NE BELEWS CREEK       36.31N 80.00W
06/02/2010                   ROCKINGHAM         NC   DEPT OF HIGHWAYS

            TREE DOWN NEAR INTERSECTION OF SHELTON ROAD AND ELLISBORO
            ROAD

&&

WERT
Special weather statement, Jun 3, 3:40 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT THU JUN 3 2010

NCZ002-019-032045-
ALLEGHANY NC-WILKES NC-
340 PM EDT THU JUN 3 2010

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND WILKES COUNTIES...

AT 334 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST NORTH OF
TRAPHILL AN EXTENDED TO NEAR STONE MOUNTAIN STATE PARK...MOVING
SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR TRAPHILL AROUND 345 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3641 8114 3647 8097 3642 8095 3640 8095
      3636 8091 3631 8108

JJ
Local storm report, Jun 3, 4:12 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT THU JUN 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     1 W CALLANDS            36.82N 79.59W
06/03/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN AT 12001 CALLANDS ROAD

0314 PM     TSTM WND DMG     5 SE SWANSONVILLE       36.67N 79.52W
06/03/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN AT 1640 TUNSTALL HIGH ROAD

0303 PM     TSTM WND DMG     4 SW GRETNA             36.91N 79.42W
06/03/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREE DOWN NEAR INTERSECTION OF OLD MINE ROAD AND ANDREW
            ROAD

&&

WERT
Special weather statement, Jun 3, 4:20 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT THU JUN 3 2010

VAZ035-046-047-032115-
AMHERST VA-APPOMATTOX VA-BUCKINGHAM VA-
420 PM EDT THU JUN 3 2010

...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX AND
BUCKINGHAM COUNTIES...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF AMHERST...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RIVERVILLE...AND STONEWALL AROUND 425 PM...
BENT CREEK AROUND 435 PM...OAKVILLE AROUND 440 PM...TOWER HILL AROUND
445 PM...APPOMATTOX NATIONAL HISTORIC PARK...AND APPOMATTOX AROUND
450 PM AND TOGA AROUND 505 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3729 7867 3740 7901 3743 7903 3742 7907
      3743 7910 3764 7895 3756 7891 3754 7887
      3755 7884 3759 7884 3761 7882 3754 7849

RB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:30 PM EDTFlash Flood WarningRNKHalifax, Pittsylvania3 hr
Jun 3, 1:54 PM EDTSpecial Weather StatementRNKCity of Martinsville51 min
Jun 3, 2:45 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania60 min
Jun 3, 3:43 PM EDTSevere Thunderstorm WarningRNKFranklin62 min
Jun 3, 4:20 PM EDTSpecial Weather StatementRNKAppomattox55 min
Jun 3, 4:39 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham48 min
Jun 3, 4:50 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville55 min
Jun 3, 5:06 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham41 min
Jun 3, 5:25 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick56 min
Jun 3, 6:45 PM EDTSpecial Weather StatementRNKAlleghany60 min
Jun 3, 7:28 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington62 min
Jun 3, 3:40 PM EDTSpecial Weather StatementRNKAlleghany65 min
Jun 3, 3:56 PM EDTSevere Thunderstorm WarningRNKRockingham64 min
Jun 3, 4:12 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin36 min
Jun 3, 4:22 PM EDTSevere Thunderstorm WarningRNKWilkes53 min

Nearby

Flash Flood Warnings in Virginia, 2010Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.